Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 11, NWS Pocatello, ID

April 1, 2011

NWS Pocatello, ID issued this wind advisory at Apr 1, 2011, 2:17 PM MDT. It took effect at Apr 2, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 2:17 PM MDT (20:17 UTC)
In effect from
Apr 2, 2011, 12:00 PM MDT
Expired
Apr 2, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WWUS75 KPIH 012017
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT FRI APR 1 2011


IDZ017-020>022-021015-
/O.NEW.KPIH.WI.Y.0011.110402T1800Z-110403T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...
OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...
MALAD SUMMIT
217 PM MDT FRI APR 1 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. 

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS
  APPROACHING 50 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR FROM EARLY AFTERNOON
  THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY...MALAD... 
  OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... 
  MALAD SUMMIT 

* IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG
  GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS
  UNDERGOING EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED
  VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
608 
WWUS75 KPIH 020902
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
302 AM MDT SAT APR 2 2011

IDZ017-020>022-022100-
/O.CON.KPIH.WI.Y.0011.110402T1800Z-110403T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...
OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...
MALAD SUMMIT
302 AM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED WITH
  GUSTS APPROACHING 50 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR FROM EARLY AFTERNOON 
  THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY...MALAD... 
  OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... 
  MALAD SUMMIT

* IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG GUSTS... 
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS 
  UNDERGOING EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED 
  VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
302 
WWUS75 KPIH 022051
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
251 PM MDT SAT APR 2 2011

IDZ020-030300-
/O.UPG.KPIH.WI.Y.0011.000000T0000Z-110403T0300Z/
/O.NEW.KPIH.HW.W.0001.110402T2051Z-110403T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
251 PM MDT SAT APR 2 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS HAVE INCREASED TO 45 TO 55 MPH ACROSS
  PORTIONS OF THE UPPER SNAKE PLAIN. GUSTS AROUND 60 MPH ARE
  POSSIBLE. 

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF 
  THE MOON...INL COMPLEX 

* IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG GUSTS...
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS UNDERGOING
  EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED VISIBILITIES DUE
  TO BLOWING DUST. THE STRONGEST WINDS WILL LIKELY OCCUR OVER THE
  ARCO DESERT AND ALONG INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ017-021-022-030300-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-110403T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...
CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT
251 PM MDT SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED 
  WITH GUSTS APPROACHING 50 MPH. 

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  BURLEY...RUPERT...SHOSHONE...CAREY...MALAD...OAKLEY... CITY 
  OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT 

* IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG GUSTS... 
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS 
  UNDERGOING EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED 
  VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
372 
WWUS75 KPIH 030247
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
847 PM MDT SAT APR 2 2011

IDZ020-030400-
/O.EXP.KPIH.HW.W.0001.000000T0000Z-110403T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
847 PM MDT SAT APR 2 2011

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE
HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.

$$

IDZ017-021-022-030400-
/O.EXP.KPIH.WI.Y.0011.000000T0000Z-110403T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...
CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT
847 PM MDT SAT APR 2 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THOUGHOUT THE NIGHT. THUS...THE WIND
ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:17 PM MDT, 0 minutes earlier.

Area forecast discussion, Apr 1, 2:17 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT FRI APR 1 2011

.SHORT TERM...TONIGHT THROUGH MONDAY. UPPER RIDGE IN PLACE TODAY
WITH MAINLY HIGH CLOUDS MOST AREAS. BIG CHANGE COMING AGAIN FOR
SATURDAY WITH STRONG PACIFIC TROUGH MOVING THROUGH THE REGION.
SURFACE COLD FRONT POISED TO PASS THROUGH DURING THE AFTERNOON
HOURS. AIRMASS AHEAD OF THE FRONT QUITE WARM. BOTH NAM AND GFS
PAINT WEAK INSTABILITY ACROSS EASTERN HALF OF THE FORECAST
AREA...ENOUGH TO WARRANT CONTINUATION OF SLIGHT CHANCE
THUNDERSTORMS. VERY STRONG TEMP AND PRESSURE GRADIENT BEHIND THE
FRONT INDICATES POTENTIAL FOR VERY STRONG WINDS ACROSS THE REGION.
250MB JET DIRECTLY OVERHEAD WITH FAVORABLE POSITIONING OF SURFACE
LOW AND GOOD MID LEVEL SUPPORT. ALL GUIDANCE POINTING TO HIGH
CONFIDENCE OF AT LEAST 30 MPH WINDS THROUGH MUCH OF THE SNAKE
PLAIN BUT SOME INDICATION THAT PORTIONS OF THE REGION WILL SEE 40
MPH OR GREATER SUSTAINED. WILL OPEN WITH A WIND ADVISORY FOR 18Z
TO 03Z DURING THE BEST TIME FOR STRONG WINDS...AND LEAVE TO
FOLLOWING SHIFTS TO UPGRADE SOME OR ALL TO HIGH WIND WARNING IF
NECESSARY. SYSTEM DOES MOVE THROUGH FAIRLY QUICKLY SO SNOW AMOUNTS
NOT REALLY A CONCERN ESPECIALLY GIVEN HIGH SNOW LEVELS TO START.
AIRMASS DOES COOL OFF ENOUGH TO KEEP SNOW LEVELS VERY CLOSE TO
VALLEY FLOORS INTO SUNDAY BUT PRECIP FOCUS MAY ONLY LINGER IN THE
HIGHER ELEVATIONS UNTIL UPPER TROUGH AXIS FINALLY PASSES THROUGH
THE REGION MIDDAY SUNDAY. REMAINDER OF THE SHORT TERM DOMINATED BY
COOL NORTHWEST FLOW WHICH WILL KEEP TEMPS BLOW NORMAL BUT
CONDITIONS SHOULD STAY RELATIVELY DRY. DMH

.LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. THE MODELS CONTINUE
TO SHOW LARGE VARIATIONS ON RESOLVING THE PATTERN FOR THE MIDDLE AND
END OF NEXT WEEK. FOR TUESDAY...THERE MIGHT BE SOME GOOD AGREEMENT
ON MORE FLAT AND ZONAL FLOW FOR THE STATE...PUTTING SOME CHANCE OF
RAIN/HIGH MOUNTAIN SNOW MAINLY ACROSS THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS. IT WILL ALSO BREEZY ACROSS EASTERN IDAHO AS
WELL FOR THAT DAY. BEYOND THAT...HAVE PRETTY MUCH KEPT THE FORECAST
THE SAME AS PREVIOUS SHIFTS WITH SOME RAIN AND SNOW IN THE
PICTURE...RIGHT AROUND CLIMATOLOGY FOR EARLY APRIL. TEMPERATURES
LEANED TOWARD THE ECMWF WHICH WAS COOLER THAN THE GFS DUE TO THE
SYSTEM BEING MORE ON TOP OF US VERSUS ALONG THE WEST COAST.  KEYES

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MOST OF TONIGHT. ON
SATURDAY...A SYSTEM WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE
AREA. WE WILL SEE GUSTY SOUTHERLY WINDS AHEAD OF IT...SWITCHING TO
VERY STRONG WESTERLY WINDS BEHIND IT WE COULD EASILY SUSTAINED WINDS
IN EXCESS OF 30 KTS. AS THE SYSTEM MOVES THROUGH...SHOWERS AND
AFTERNOON THUNDERSTORMS ARE LIKELY ACROSS THE AREA. CEILINGS WILL
LOWER BUT SHOULD REMAIN VFR UNLESS YOU ARE UNDER HEAVIER
PRECIPITATION THAT WOULD DROP THINGS INTO LIKELY MVFR. WITH STRONGER
STORMS TOMORROW...WE COULD SEE VERY STRONG WIND GUSTS AT TIMES. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 9 PM MDT SATURDAY IDZ017-020>022.

&&
Hazardous weather outlook, Apr 1, 4:43 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
443 AM MDT FRI APR 1 2011

IDZ017>025-031-032-021045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
443 AM MDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE ALOFT WILL ALLOW FOR TEMPERATURES 10 TO 15 DEGREES
ABOVE NORMAL TODAY ACROSS THE AREA. THIS WILL AIDE IN MELTING AT
LOWER TO MID ELEVATIONS. LOOK FOR INCREASED FLOW IN RIVERS AND
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY
INTO SUNDAY. LOOK FOR HIGH SNOW LEVELS EARLY SATURDAY ALLOWING FOR
SIGNIFICANT RAINFALL ON SNOW PACKS. THIS WILL INCREASE FLOW IN
RIVERS AND STREAMS EVEN MORE. MODERATE TO HEAVY SNOW FALL AT
HIGHER ELEVATIONS IS POSSIBLE. IN ADDITION TO SIGNIFICANT
PRECIPITATION...THIS SYSTEM WILL BRING STRONG WINDS ACROSS THE
AREA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.